Alert archive / Georgia / Freeze Warnings in 2024
Freeze Warning 4, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Apr 4, 2024, 2:52 PM EDT for Fannin County, Towns County, Union County, Georgia. It took effect at Apr 5, 2024, 4:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2024, 2:52 PM EDT (18:52 UTC)
- In effect from
- Apr 5, 2024, 4:00 AM EDT
- Expired
- Apr 5, 2024, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Towns County, GA, Union County, GA
The radar
The Knoxville radar (KMRX), 155 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
008 WWUS72 KFFC 041852 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 252 PM EDT Thu Apr 4 2024 GAZ006-008-009-050300- /O.NEW.KFFC.FZ.W.0004.240405T0800Z-240405T1300Z/ /O.CON.KFFC.WI.Y.0010.000000T0000Z-240405T0000Z/ Fannin-Union-Towns- 252 PM EDT Thu Apr 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY... * WHAT...For the Wind Advisory, west winds 10 to 20 mph with gusts to 35 mph. For the Freeze Warning, sub-freezing temperatures as low as 30 expected. * WHERE...Fannin, Union and Towns Counties. * WHEN...For the Wind Advisory, until 8 PM EDT this evening. For the Freeze Warning, from 4 AM to 9 AM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. $$ GAZ001>005-007-011>016-019>025-027-030>037-041>048-053>055-057- 050000- /O.CON.KFFC.WI.Y.0010.000000T0000Z-240405T0000Z/ Dade-Walker-Catoosa-Whitfield-Murray-Gilmer-Chattooga-Gordon- Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-Forsyth-Hall- Banks-Jackson-Madison-Polk-Paulding-Cobb-North Fulton-Gwinnett- Barrow-Clarke-Oconee-Haralson-Carroll-Douglas-South Fulton-DeKalb- Rockdale-Walton-Newton-Coweta-Fayette-Clayton-Henry- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, and Peachtree City 252 PM EDT Thu Apr 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 10 to 20 mph with gusts to 35 mph. * WHERE...Portions of west central and north Georgia. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. $$
2 follow-up statements
008 WWUS72 KFFC 050009 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 809 PM EDT Thu Apr 4 2024 GAZ006-008-009-051300- /O.EXP.KFFC.WI.Y.0010.000000T0000Z-240405T0000Z/ /O.CON.KFFC.FZ.W.0004.240405T0800Z-240405T1300Z/ Fannin-Union-Towns- 809 PM EDT Thu Apr 4 2024 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY... ...WIND ADVISORY HAS EXPIRED... * WHAT...Sub-freezing temperatures as low as 32 expected. * WHERE...Fannin, Union and Towns Counties. * WHEN...For the Freeze Warning, from 4 AM to 9 AM EDT Friday. * IMPACTS...Frost and freeze conditions may kill crops and other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ001>005-007-011>016-019>025-027-030>037-041>048-053>055-057- 050115- /O.EXP.KFFC.WI.Y.0010.000000T0000Z-240405T0000Z/ Dade-Walker-Catoosa-Whitfield-Murray-Gilmer-Chattooga-Gordon- Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-Forsyth-Hall- Banks-Jackson-Madison-Polk-Paulding-Cobb-North Fulton-Gwinnett- Barrow-Clarke-Oconee-Haralson-Carroll-Douglas-South Fulton-DeKalb- Rockdale-Walton-Newton-Coweta-Fayette-Clayton-Henry- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, and Peachtree City 809 PM EDT Thu Apr 4 2024 ...WIND ADVISORY HAS EXPIRED... While wind gusts of 20-25 mph will remain possible through the next couple of hours, wind gusts have subsided below 30 mph. The Wind Advisory has been allowed to expire. $$
677 WWUS72 KFFC 051316 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 916 AM EDT Fri Apr 5 2024 GAZ006-008-009-051430- /O.EXP.KFFC.FZ.W.0004.000000T0000Z-240405T1300Z/ Fannin-Union-Towns- 916 AM EDT Fri Apr 5 2024 ...FREEZE WARNING HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Apr 4, 2:50 PM EDT, 2 minutes earlier.
Area forecast discussion, Apr 4, 2:50 PM EDT, 2 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 250 PM EDT Thu Apr 4 2024 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Friday) Issued at 248 PM EDT Thu Apr 4 2024 - Cooler temperature will continue. - Wrap-around moisture will bring clouds to the extreme N through Friday morning. Cumuliform clouds continue to clip the N portion of the area this afternoon, with mostly cloudy conditions across the extreme N. W-NW winds have been quite gusty once again today, and the Wind Advisory continues for the N half of the area through 8 PM. The drier airmass has brought afternoon RH values into the mid 20s to lower 30s across most of the area. Fuel moisture levels have dropped to between 7 and 10 percent across much of the area as of 2 PM today. A Fire Danger Statement remains in effect area-wide through 8 PM. Some areas may touch red flag criteria briefly late this afternoon as fuels continue to dry out, but think the statement will suffice for the bulk of the area. Cool temperatures are expected once again tonight, with lows ranging from the lower 30s across the NE mountains to the mid 40s in the extreme SE. The combination of dry air, lingering winds, and northern clouds are not ideal for frost formation tonight (even in areas that drop to near or 36 degrees). However, patchy, short duration frost is possible in wind-protected areas or near small bodies of water. The extreme NE may drop below freezing prior to sunrise, and a Freeze Warning has been hoisted for that area. High temperatures on Friday will range from the 50s across the N to the mid 60s across the S. Clouds are expected to thin out across the N after sunrise. Winds will be lighter than today, but still a bit gusty, particularly in the late morning and afternoon. /SEC && .LONG TERM... (Saturday morning through next Wednesday) Issued at 248 PM EDT Thu Apr 4 2024 Ridging aloft and high pressure at the surface will keep the forecast area under dry conditions through the weekend. The primary concerns through the weekend will be related to fire weather as well as frost/freeze. Overnight/morning lows in the low 30s (with mountainous terrain in the upper 20s) may result in frost development. Frost and temperatures at or below freezing may pose a threat to sensitive crops and vegetation. Low minimum relative humidities and drying fuels will also result in concerns over fire danger through Sunday. The ridge axis will begin to break down early next week as one closed low within the 500mb flow develops over the northern Plains and moves northeastward while another piece of energy diving southward develops into a closed low over the southwest. As a result, flow aloft will briefly become zonal at the beginning of the week before transitioning to southwesterly. The return of the southerly/southwesterly flow will bring moisture into the region from the Gulf of Mexico and produce generally cloudy conditions across much of north and central Georgia Monday and lasting until the end of the long term forecast period. A surface low Monday lifting off to our northwest across the Midwest is forecast to bring a chance for showers for areas north of the I-85 corridor with a slight chance of thunderstorms confined to far northwest Georgia. Another front sweeping across the Plains while a surface low moves across the ArkLaTex will bring more rainfall to the area Tuesday and Wednesday. Tuesday, thunderstorm chances appear to be relegated to west central Georgia as instability is slow to creep eastward. Wednesday, thunderstorm chances are better across north Georgia and portions of central Georgia as a stream of instability pushes northeastward. At this time, severe weather is not expected. KAL && .AVIATION... (18Z TAFS) Issued at 153 PM EDT Thu Apr 4 2024 VFR conditions will continue overnight. Clouds across the N are eroding along the S periphery due to the abundant dry air mixing into the cloud layer. This fact, coupled with the glancing blow trajectory, have warranted taking prevailing BKN out of most of the Atlanta metro terminals, but have left TEMPO BKN for several hours late this afternoon and early this evening. Clouds should thin later this evening and overnight near Atlanta, although a BKN deck will likely persist farther N. Winds will diminish overnight and lose most of their gustiness, but 5-10 kt winds are still possible most of the night. //ATL Confidence...18Z Update... Medium to high on cloud coverage, high on other elements. SEC && .PRELIMINARY POINT TEMPS/POPS... Athens 39 62 36 66 / 0 0 0 0 Atlanta 40 61 39 65 / 0 0 0 0 Blairsville 32 53 31 60 / 10 0 0 0 Cartersville 36 61 34 65 / 0 0 0 0 Columbus 43 67 42 70 / 0 0 0 0 Gainesville 39 60 37 65 / 0 0 0 0 Macon 42 66 41 69 / 0 0 0 0 Rome 37 62 36 66 / 0 0 0 0 Peachtree City 39 64 37 67 / 0 0 0 0 Vidalia 45 67 43 67 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 PM EDT this evening for GAZ001>009-011>016- 019>025-027-030>037-041>048-053>055-057. Freeze Warning from 4 AM to 9 AM EDT Friday for GAZ006-008-009. SHORT TERM...SEC LONG TERM....KAL AVIATION...SEC
Hazardous weather outlook, Apr 4, 2:30 PM EDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 230 PM EDT Thu Apr 4 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 230 PM EDT Thu Apr 4 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A wind advisory is in effect until 8 PM this evening for winds at 10 to 20 mph gusting to 35 mph. Isolated higher gusts are possible at elevations above 2000 ft. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Patchy frost is possible in wind protected areas north of the Interstate 20 corridor Friday morning. Areas of frost are possible across portions of north Georgia Saturday morning, mainly north of the Interstate 20 corridor. A few isolated showers and thunderstorms are possible Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:30 AM EDT | Wind Advisory | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 36 more | 17 hr |
Nearby
Freeze Warnings in Georgia, 2024Every freeze warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.